Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 42, NWS Cleveland, OH

May 14, 2006Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2006, 4:15 PM EDT for Trumbull County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 4:15 PM EDT (20:15 UTC)
Expired
May 14, 2006, 4:45 PM EDT
In force
30 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:20 PM EDTHAIL 0.75Lordstown, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 142015
SVRCLE
OHC155-142045-
/O.NEW.KCLE.SV.W.0042.060514T2015Z-060514T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
415 PM EDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 445 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NILES...AND MOVING NORTHWEST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE BRISTOLVILLE...WEST FARMINGTON...
  WARREN...NEWTON FALLS AND LORDSTOWN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4114 8095 4119 8100 4140 8100 4140 8099
      4144 8093 4144 8092 4114 8063

$$
1 follow-up statement
000 
WWUS51 KCLE 142045
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT SUN MAY 14 2006

OHC155-142052-
/O.EXP.KCLE.SV.W.0042.000000T0000Z-060514T2045Z/
TRUMBULL OH-
442 PM EDT SUN MAY 14 2006


...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY WILL EXPIRE AT
445 PM EDT...THE STORM HAS WEAKENED AND WAS MOVING NORTHWEST OUT OF
TRUMBULL COUNTY.

LAT...LON 4114 8095 4119 8100 4140 8100 4140 8099
      4144 8093 4144 8092 4114 8063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:49 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 14, 2:49 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
249 PM EDT SUN MAY 14 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
MUCH OF THE SAME ACROSS THE LOWER GREAT LAKES REGION THIS
AFTERNOON...AS WATER VAPOR IMAGERY CONTINUES TO SHOW A STALLED UPPER
SYSTEM SLOWLY MEANDERING SOUTHEASTWARD AND INTO THE OHIO VALLEY.
WIDESPREAD CLOUD COVER THIS MORNING HAS GIVEN WAY TO MOSTLY SUNNY
SKIES ACROSS THE EASTERN THIRD OF THE FORECAST AREA BUT AT THE SAME
TIME...THE INCREASED HEATING IN THIS AREA HAS SPAWNED WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS.  WITH LITTLE MOVEMENT IN THE
UPPER SYSTEM FORECAST OVER THE NEXT 72 HOURS...MAIN CONCERNS WILL BE
WITH TEMPERATURES AND FINE-TUNING PRECIP CHANCES/TIMING.

SURPRISINGLY ENOUGH BOTH THE NAM AND THE GFS ARE IN GOOD AGREEMENT
THROUGH THE MIDDLE OF THE WEEK.  BOTH MODELS SHOW AN EXPANDING AREA
OF RAINFALL OVERNIGHT ACROSS THE MAJORITY OF THE FORECAST AREA IN
CLOSE PROXIMITY TO THE UPPER LOW.  IMPRESSIVE 700MB OMEGA VALUES
ACROSS ALL OF NORTHERN OHIO OVERNIGHT SHOULD ALLOW FOR MORE SHOWERS
TO DEVELOP WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF A LINE FROM
TOLEDO TO YOUNGSTOWN.  HAVE RETAINED OCCASIONAL SHOWERS IN THIS AREA
TONIGHT...DID TAPER OFF TO LIKELY POPS NEAR ERIE AS THE UPPER LOW
WILL BE QUITE FAR AWAY FROM NORTHWEST PA BUT WILL NOT GO AS FAR AS
COMING DOWN TO CHANCE POPS.  TEMPS TONIGHT A BIT TRICKY BUT WILL GO
WITH PERSISTENCE WITH LOWS IN THE UPPER 40S/AROUND 50.

UPPER LOW SHOULD BE DIRECTLY OVER OHIO ON MONDAY AND WITH ENHANCED
VERTICAL MOTION UNDER THE LOW WILL GO WITH LIKELY POPS ALL DAY.
DIFFICULT TO ASCERTAIN THE TIMING/LOCATION OF THE HEAVIEST RAINFALL
GIVEN THE POSITION OF THE LOW.  TODAY THE CENTER OF LOW IS OVER
CENTRAL INDIANA WHERE SHOWERS HAVE BEEN OBSERVED ALL OVER THE PLACE
AND FEEL THAT LIKELY POPS EVERYWHERE ARE BEST. SKIES SHOULD BE A BIT
MORE CLOUDY TOMORROW WHICH WILL KEEP TEMPS A FEW DEGREES COOLER THAN
TODAYS HIGHS AND WILL GO WITH UPPER 50S. WILL ALSO GO JUST A LITTLE
BIT COOLER WITH LOWS AND AIM FOR MID TO UPPER 40S.

THE LOW BEGINS TO MOVE OFF TO THE NORTHEAST ON TUESDAY.  DO THINK
THAT PRECIP WILL LINGER BEHIND THE LOW AND HAVE DRAWN IN HIGHEST
CHANCES ACROSS THE EASTERN HALF OF THE FORECAST AREA ON TUESDAY BUT
HAVE TAPERED BACK TO LOW CHANCE POPS ACROSS THE WEST TUESDAY NIGHT.
THOUGHT ABOUT REMOVING PRECIP ALTOGETHER BUT A WEAK SURFACE TROUGH
REMAINS BEHIND THE LOW AND AM HESITANT TO REMOVE ALL MENTION OF
PRECIP AS LONG AS THERE ARE BOUNDARIES LINGERING IN THE AREA.  TEMPS
TUESDAY VERY SIMILAR TO THOSE ON MONDAY WITH HIGHS IN THE LOWER
60S...LOWS IN THE UPPER 40S.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
RELIEF APPEARS TO BE IN SIGHT FROM THE SLOW MOVING TRAPPED UPPER LOW
CURRENTLY AFFECTING THE GREAT LAKES REGION...BUT THIS RELIEF IS
STILL QUITE A WAYS OFF.  00Z ECMWF AND GFS ARE IN GOOD AGREEMENT
TODAY SHOWING THE STALLED UPPER LOW FINALLY BEING KICKED OUT ON
WEDNESDAY...HOWEVER YET ANOTHER UPPER SYSTEM IS EXPECTED TO DIVE
DOWN OUT OF ONTARIO AND ARRIVE WEDNESDAY AFTERNOON...KEEPING A BROAD
TROUGH ACROSS THE FORECAST AREA ALL THE WAY UNTIL FRIDAY. ATTEMPTED
TO DRAW IN A BRIEF BREAK IN THE PRECIPITATION ACROSS THE
NORTHWESTERN HALF OF THE FORECAST DURING THE DAY ON WEDNESDAY BUT AT
THE SAME TIME WILL PROBABLY END UP SEEING LINGERING SHOWERS FURTHER
SOUTH AND EAST ON THE BACKSIDE OF THE SLOWLY DEPARTING LOW.  SURFACE
FRONT SHOULD ARRIVE LATE WEDNESDAY WITH UPPER CYCLONIC FLOW
LINGERING THROUGH FRIDAY WITH YET MORE SHOWERS AND THUNDERSTORMS IN
THE MEAN TIME. FINALLY BY FRIDAY NIGHT BOTH MODELS SHOWING A BIT OF
UPPER LEVEL RIDGING...JUST ENOUGH TO DIVERT ANOTHER APPROACHING
SHORTWAVE NORTH OF THE FORECAST AREA INSTEAD OF THROUGH CENTRAL
OHIO.  WILL KEEP THE UPCOMING WEEKEND DRY AT THIS POINT AND WILL
WARM UP TEMPERATURES A BIT WITH HIGHS IN THE LOWER 70S IN THE
WESTERN COUNTIES...MID TO UPPER 60S FURTHER EAST.  EUROPEAN MODEL
CONTINUES TO INDICATE WARM DRY WEATHER BEYOND THE END OF THE
FORECAST...HINTING THAT THIS PATTERN MAY BE HERE TO STAY FOR A
WHILE.

&&

.AVIATION(18Z-18Z)...
BROAD AREA LOW PRESSURE ACROSS NORTHERN INDIANA...OH TO WV WILL
REMAIN ACROSS THE OHIO AREA THRU THE PERIOD WITH THE TROUGH AXIS
SETTING UP JUST S OF FORECAST AREAS OVERNIGHT. MVFR CIGS SHOULD
PERSIST IN THE W THIS AFTERNOON WITH VFR CIGS AND VSBY DOWN TO OCNLY
MVFR IN SHOWERS AND POSSIBLE THUNDERSTORMS. CIGS AND VSBY SHOULD
GRADUALLY BECOME MVFR ACROSS MOST OF THE EARLY TONIGHT WITH TREND TO
IFR CIGS WITH VSBYS MVFR TO CONLY IFR LATER TONIGHT AS THE SHARP
TROF ACCESS SETS UP ACROSS OHIO OVERNIGHT. BELIEVE CHANCE OF
THUNDERSTORMS SHOULD MAINLY BE THIS AFTERNOON AND EVENING WITH WEAK
DAYTIME HEATING PROVIDING INSTAB. HOWEVER THEY MAY EXTEND OVERNIGHT
AS ENOUGH LIFT MAY EXIST FROM THE SHARP TROF AND UPR S/W ROTATING
THRU ALONG WITH LOW CONDITIONALLY UNSTABLE SOUNDING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...WCR
Hazardous weather outlook, May 14, 4:25 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EDT SUN MAY 14 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
425 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL STILL BE A CHANCE FOR ISOLATED THUNDERSTORMS MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-150830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
425 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:38 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake52 min
May 14, 4:44 PM EDTSevere Thunderstorm WarningCLEGeauga46 min
May 14, 7:14 PM EDTSevere Thunderstorm WarningCLEStark61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.